Quick Answer: Is Ibuprofen OK For Flu?

Can you take ibuprofen if you have the flu?

Take acetaminophen (Tylenol, others) or ibuprofen (Advil, Motrin IB, others) to reduce fever and muscle aches..

What is the best painkiller for flu?

When it comes to pain relief, you have a couple of options: a nonsteroidal anti-inflammatory drug such as ibuprofen (Advil, Motrin) or naproxen sodium (Aleve). Another option is acetaminophen (Tylenol). All work about equally well.

How do you treat the flu at home?

9 Tips to Ease Flu SymptomsStay home and get plenty of rest.Drink plenty of fluids.Treat aches and fever.Take care of your cough.Sit in a steamy bathroom.Run the humidifier.Try a lozenge.Get salty.More items…•Dec 23, 2020

How can I get rid of the flu in 24 hours?

How to treat the 24-hour flu at homeDrink plenty of fluids to replace the fluids lost from diarrhea and vomiting. … Eat plain or bland foods that are less likely to irritate your stomach. … Rest up. … Use an over-the-counter (OTC) anti-vomiting or anti-diarrheal medication.More items…•Nov 19, 2018

How can I get rid of the flu fast without medicine?

We’ll review 10 natural remedies and explain how to use them, and why they can help.Drink water and fluids. Drinking water and other fluids is even more important when you have the flu. … Get plenty of rest. … Drink warm broth. … Up your zinc intake. … Rinse with salt water. … Drink herbal tea. … Apply essential oils. … Use a humidifier.More items…•Apr 10, 2019

What helps with body aches from the flu?

The flu may cause chills even before a fever develops. Wrapping yourself in a warm blanket can increase your body temperature and possibly reduce chills. If you have body aches, you can take over-the-counter pain relieving medication, such as acetaminophen (Tylenol) or ibuprofen (Advil, Motrin).

Can I take two 800 mg ibuprofen at once?

The recommended dosage for adults is one or two 200 milligram (mg) tablets every four to six hours. Adults should not exceed 800 mg at once or 3,200 mg per day.

Why do doctors recommend Tylenol over ibuprofen?

Some feel acetaminophen works better for them, whereas others find ibuprofen better relieves a headache. Muscle ache or pulled/strained muscle. Ibuprofen typically works better for this kind of pain relief, due to the anti-inflammatory effects.

What is the best medicine for the flu?

Antiviral flu drugs are taken to decrease the severity and duration of flu symptoms. In some cases they may be used to prevent flu. They include baloxavir marboxil (Xofluza), oseltamivir (Tamiflu), peramivir (Rapivab), or zanamivir (Relenza).

Which is better for flu Tylenol or ibuprofen?

Acetaminophen or an NSAID: Which Is Best? For some people, acetaminophen is the best way to reduce certain cold and flu symptoms. For others, ibuprofen does the trick. For many, both are equally effective.

Which is safer Tylenol or ibuprofen?

“Acetaminophen should be used carefully in those with liver problems, but it is safe for pregnant women. Ibuprofen, on the other hand, should be used cautiously by individuals with heart disease, high blood pressure, clotting disorders, kidney problems and the elderly.

How long is the flu contagious?

People with flu are most contagious in the first three to four days after their illness begins. Most healthy adults may be able to infect others beginning 1 day before symptoms develop and up to 5 to 7 days after becoming sick.

What is the fastest way to cure a fever?

How to break a feverTake your temperature and assess your symptoms. … Stay in bed and rest.Keep hydrated. … Take over-the-counter medications like acetaminophen and ibuprofen to reduce fever. … Stay cool. … Take tepid baths or using cold compresses to make you more comfortable.More items…

How much ibuprofen can I take for flu?

Confirmed Flu For fever, pain, or general sick feeling, take acetaminophen (Tylenol-650 mg. every 4 hours or 1000 mg. every 6 hours), or ibuprofen (Advil- or Motrin 400 mg. every 4 hours).

What is better for migraines ibuprofen or acetaminophen?

Whether you reach for acetaminophen or ibuprofen, either will most likely work, although research suggests ibuprofen may be more effective. That being said, other studies have found no difference between Tylenol and NSAIDs in alleviating tension headache pain.